Next Article in Journal
Disc Impediment in Medtronic-Hall Aortic Valve Prosthesis Followed by Successful Reoperation
Previous Article in Journal
Comparison of Different Anesthetic Regimens in Patients Undergoing Laparoscopic Adjustable Gastric Banding Operations: A Prospective Randomized Trial
Medicina is published by MDPI from Volume 54 Issue 1 (2018). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on mdpi.com as a courtesy and upon agreement with Lithuanian Medical Association, Lithuanian University of Health Sciences, and Vilnius University.
Open AccessArticle

Nonsteroidal Anti-Inflammatory Drug-Induced Severe Hyponatremia

1
Department of Nephrology, School of Medicine, Harran University, Sanliurfa
2
Department of Internal Medicine, School of Medicine, Harran University, Sanliurfa
3
Department of Endocrinology, School of Medicine, Harran University Sanliurfa
4
Department of Nephrology, Diskapi Yıldırım Beyazit Education and Training Hospital, Ankara, Turkey
*
Author to whom correspondence should be addressed.
Medicina 2012, 48(12), 90; https://doi.org/10.3390/medicina48120090
Received: 21 February 2012 / Accepted: 5 June 2012 / Published: 10 June 2012
Hyponatremia (serum sodium level, <135 mmol/L) occasionally may develop in the course of treatment with nonsteroidal anti-inflammatory drugs, which are usually used in daily clinical practice. Nonsteroidal anti-inflammatory drugs diminish the normal inhibitory effect of prostaglandins on the activity of antidiuretic hormone and can therefore reduce free water excretion, leading to water retention and induction or exacerbation of hyponatremia. In this report, we present a case of hyponatremia in a 78-year-old man who had received meloxicam, a nonsteroidal anti-inflammatory drug.
Keywords: drug-induced hyponatremia; meloxicam; nonsteroidal anti-inflammatory drugs drug-induced hyponatremia; meloxicam; nonsteroidal anti-inflammatory drugs
MDPI and ACS Style

Demir, M.E.; Horoz, M.; Ulas, T.; Eren, M.A.; Ercan, Z. Nonsteroidal Anti-Inflammatory Drug-Induced Severe Hyponatremia. Medicina 2012, 48, 90.

Show more citation formats Show less citations formats
Note that from the first issue of 2016, MDPI journals use article numbers instead of page numbers. See further details here.

Article Access Map by Country/Region

1
Only visits after 24 November 2015 are recorded.
Back to TopTop